Hi, my doctor prescribed me Effexor XR because of my anxiety and social anxiety issues, but after seeing all the negative reviews I am a bit worried about taking this medication. I was supposed to start this medication back in December, but I decided to see if I would feel better with time. I'm back to the anxiety attacks. I am currently part of a very demanding college program (hence the reason why I have looked for help) and I am afraid it is going to affect it badly. She started me on 37.5 mg and after a week I am supposed to take 75 mg after that. Can someone shed a light please?
- 30 Apr 2013 by StephanieMM
- effexor, effexor xr, anxiety, social anxiety disorder, generalized anxiety disorder, venlafaxine, doctor, medication
Added 1 May 2013:
I've read that people have a lot of sweating, weight gain, really vivid dreams (nightmares), headaches, "brainzaps", dry mouth, constipation, nausea and decreased sex drive. I already have some of those in addition to my anxiety and I am afraid it is going to get worse. This is what my question is about. I've also read about a lot of people don't like this medication because of its withdrawal effects and it's very hard to get out of it.
30 Apr 2013
Why are you worried about taking this drug. The negative things you have read will be with regards to the withdrawal, which is very difficult. However, I have been on Effexor XR 150mg for five years with no side effects. It took away my depression, anxiety and panics. Mind you we all respond differently because of our unique make up. I have found Effexor to be very helpful. It is the withdrawal you will find hard, if you ever want to come off it.
I started on 75mg daily, and it was upped to 150mg after 4 weeks. After five years, I am now down to 75mg and feeling very well.
30 Apr 2013
Sounds like you may need something to calm you down. Check this out with your doc. He/she will know what to do.
Please refrain from increasing the dosage until you talk to your Dr.. If your affected now, what would it be like if the dosage were increased.
My son takes Venlfaxine and I haven't noticed any change since he started taking it, and it's been quite awhile since he went to the Dr.
When I have to go somewhere, I have a panic attack. I take meds for it. I know which ones I can and can't take, so it's no problem. I take my meds according to the way they are prescribed. Do you feel that way, StephanieMM?
2 May 2013
I have been on Effexor sr for over 15 years now, starting with a low dosage and gradually building up, always with my doctor's supervision, to my current dosage of 225mg per day. It's the best anti-depressant I've ever been on, it allows me to lead a normal life. I'm also on Ativan (Lorazapam) for anxiety and together, I cope very well with daily living, feel happy and generally well. As others have said, we are all different, but also I too feel you are maybe anxious about the side effects of withdrawal? That's a different story! Good luck to you.
3 May 2013
Dear Stephanie, I used to take Effexor ER 150 for about 5 years. I stopped taking it about 6 mouths, I wanted to see if I really needed to take anything anymore. I didn't have any problems coming off it. The doc and I just wined them down for 2 weeks. I did not have any problems coming off . I just stared back on it aging, It dose work. The first 2 weeks will be the worst, and its just that your a bit tired but it al goes away and you'll start to feel a lot better. Has fare has the sex thing, I feel it helps my sex drive. It works well for me, With the lest amount of side effects. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been prescribed imipramine to hopefully counteract effect of discontinuing Effexor (venlafaxine). Have any of you successfully done this? I ...
1 answer • 5 Dec 2010
I'm 22 male. I've had panic attacks, social anxiety, obsess over intrusive thoughts, MANY irrational fears that keep me from achieving my ...
1 answer • 9 May 2013
... tolerate 37.5 mg xr..but thinks this helps me with social anxiety and panic..maybe not so much depression at this dose..he says the dose I take ...
3 answers • 21 Jul 2013